Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 20, 2013, 2:56 PM EDT for Clare County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 2:56 PM EDT (18:56 UTC)
- Expired
- May 20, 2013, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clare County, MI
The radar
The NCL Michigan radar (KAPX), 103 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:15 PM EDT | HAIL 1 | Harrison, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS53 KGRR 201856
SVRGRR
MIC035-202000-
/O.NEW.KGRR.SV.W.0008.130520T1856Z-130520T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARE COUNTY IN CENTRAL MICHIGAN...
* UNTIL 400 PM EDT
* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE GEORGE AROUND 305 PM EDT.
HARRISON AROUND 320 PM EDT.
DODGE LAKE AND LONG LAKE HEIGHTS AROUND 330 PM EDT.
FRANKLIN TWP AROUND 340 PM EDT.
MEREDITH AROUND 345 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 8460 4382 8461 4381 8508 4382 8509
4394 8509 4417 8494
TIME...MOT...LOC 1856Z 225DEG 26KT 4387 8497
HAIL...1.00IN
WIND...60MPH
$$
MEADE3 follow-up statements
467
WWUS53 KGRR 201923
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 PM EDT MON MAY 20 2013
MIC035-202000-
/O.CON.KGRR.SV.W.0008.000000T0000Z-130520T2000Z/
CLARE MI-
323 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARE COUNTY
UNTIL 400 PM EDT...
AT 318 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HARRISON TO 6 MILES SOUTHEAST OF DODGE LAKE TO
CLARE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKLIN TWP AND SHERIDEN TWP AROUND 330 PM EDT.
MEREDITH AROUND 340 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 8460 4382 8461 4381 8508 4382 8509
4394 8509 4417 8494
TIME...MOT...LOC 1923Z 225DEG 26KT 4406 8473 4398 8461
4387 8475
HAIL...1.00IN
WIND...60MPH
$$
NJJ262
WWUS53 KGRR 201947
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT MON MAY 20 2013
MIC035-202000-
/O.CON.KGRR.SV.W.0008.000000T0000Z-130520T2000Z/
CLARE MI-
347 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARE COUNTY
UNTIL 400 PM EDT...
AT 345 PM EDT...THE INITIAL LINE OF SEVERE STORMS HAS MOVED OUT OF
THE COUNTY TO THE NORTHEAST. ADDITIONAL SUB-SEVERE STORMS IN
NORTHERN ISABELLA COUNTY WILL BE MOVING INTO SOUTHERN CLARE
COUNTY...AND COULD INTENSIFY. THESE STORMS ARE MOVING NORTHEAST AT
35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRISON... CLARE... FARWELL...
SEBEWA TWP... DODGE LAKE... FREEMAN TWP...
FRANKLIN TWP... SHERIDEN TWP... LAKE GEORGE...
LAKE... MEREDITH... BROWNS CORNER...
DOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4414 8460 4382 8461 4382 8509 4384 8509
4393 8509 4416 8461
TIME...MOT...LOC 1946Z 236DEG 44KT 4379 8491
HAIL...1.00IN
WIND...60MPH
$$
NJJ880
WWUS53 KGRR 201959
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT MON MAY 20 2013
MIC035-202010-
/O.EXP.KGRR.SV.W.0008.000000T0000Z-130520T2000Z/
CLARE MI-
359 PM EDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLARE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4414 8460 4382 8461 4382 8509 4384 8509
4393 8509 4416 8461
TIME...MOT...LOC 2000Z 236DEG 44KT 4387 8470
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:39 PM EDT, 17 minutes earlier.
Area forecast discussion, May 20, 2:39 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 239 PM EDT MON MAY 20 2013 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/FIRE WEATHER/MARINE/HYDROLOGY .SYNOPSIS... ISSUED AT 238 PM EDT MON MAY 20 2013 THUNDERSTORMS AT TIMES THIS AFTERNOON THROUGH WEDNESDAY EVENING WITH SOME SEVERE WEATHER POSSIBLE. COOLER TEMPERATURES EXPECTED THURSDAY THROUGH MUCH OF THE HOLIDAY WEEKEND...WITH OVERNIGHT LOWS ON THE WEEKEND POSSIBLY DROPPING INTO THE UPPER 30S. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 238 PM EDT MON MAY 20 2013 THUNDERSTORM WATCH IN EFFECT THROUGH 8PM. STORMS SHOULD CONTINUE TO DEVELOP MAINLY ALONG A LINE OF MID LEVEL MOISTURE THAT IS MOVING INTO MICHIGAN FROM THE WEST/SOUTHWEST. LARGE HAIL APPEARS TO BE THE MAIN THREAT SO FAR FROM ANY STORMS...ALONG WITH HEAVY RAINFALL. WOULD EXPECT THOSE SAME THREATS THIS AFTERNOON...ALONG WITH SOME DAMAGING WIND POTENTIAL AS WELL. FOCUS THIS AFTERNOON SEEMS TO BE NEAR US131...SOME PROGRESSION EAST/NORTHEAST WITH THE THREAT SHOULD BE EXPECTED THROUGH THIS EVENING. ADDITIONAL ROUNDS OF STORMS POSSIBLE THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR AND NORTH OF THE WARM FRONT THAT IS STRETCHING ACROSS NORTHERN LOWER MICHIGAN. STORM POSSIBILITIES ALSO REMAIN TUESDAY AFTERNOON THOUGH SEVERE POTENTIAL FOR TUESDAY AFTERNOON DOES SEEM TO BE SOMEWHAT LIMITED...AND WOULD BE MORE SO IF MORNING ACTIVITY LIMITS AMOUNT OF WARMING THAT COULD OCCUR DURING THE DAY. THE MAIN PUSH OF THE UPPER SYSTEM WORKS TOWARD THE GREAT LAKES WEDNESDAY BRINGING COLD AIR ALOFT TO THE REGION AND RAMPING UP THE INSTABILITY. MODELS ARE TRENDING MORE TOWARD THIS BEING MORE OF A RAIN EVENT THAN A SEVERE EVENT. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 238 PM EDT MON MAY 20 2013 COOLER END OF THE WEEK AND WEEKEND STILL THE FOCUS OF THE LONG TERM...WITH SOME FROST THREAT REMAINING FOR FRIDAY MORNING...AND ESPECIALLY SATURDAY MORNING. NORTHERN MOST COUNTIES REMAIN THE MOST THREATENED BY FROST...ESPECIALLY NORTH OF US-10 ON SATURDAY MORNING. WILL MONITOR FOR POTENTIAL HEADLINES LATER IN THE WEEK BUT FROST POTENTIAL IS CERTAINLY THERE FOR THE FIRST HALF OF THE WEEKEND. OTHERWISE...SOME LINGERING LIGHT RAIN SHOWERS THROUGH THE DAY THURSDAY THE ONLY NOTABLE WEATHER IN THE LONG TERM. NO SIGNIFICANT IMPACTS EXPECTED FROM THIS LINGERING RAIN ON THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 116 PM EDT MON MAY 20 2013 THE MAIN FOCUS OF THE 18Z SET OF FCSTS IS CONVECTION TRENDS THROUGH THE PERIOD. A FEW ISOLATED STORMS ARE GOING UP AS OF 1715Z THIS AFTERNOON. THESE FORMED JUST EAST OF KMKG AND ARE MOVING NORTHEAST AND STAYING NORTH OF THE REMAINDER OF THE TERMINALS. THERE COULD BE MORE STORMS THAT FORM NEAR THE LAKESHORE AND MOVE INLAND...BUT CONFIDENCE IS STILL LIMITED AS TO WHERE ADDITIONAL STORMS...IF ANY WILL FIRE THIS AFTERNOON. WE HAVE VCTS TO ADDRESS THE CONVECTION CHCS AND UNCERTAINTY. WE WILL UPDATE THE FCSTS AS NECESSARY IF CONVECTION IS HEADING TOWARD A SITE. MVFR CONDITIONS CAN BE EXPECTED UNDER ANY STORMS WITH SOME BRIEF BOUTS OF IFR POSSIBLE. THE NEXT ROUND OF STORMS SHOULD COME IN AS EARLY AS LATER THIS EVENING...AND MORE SO OVERNIGHT. THESE STORMS LOOK LIKE THEY WILL BE MORE WIDESPREAD AND AFFECT ALL OF THE SITES. AGAIN MVFR SHOULD BE EXPECTED UNDER ANY STORMS WITH BRIEF PERIODS OF IFR ALSO LIKELY. WE WILL CONTINUE TO FINE TUNE THE CONVECTION OVERNIGHT. && .MARINE... ISSUED AT 238 PM EDT MON MAY 20 2013 THUNDERSTORMS WILL POSE HAZARDS TO MARINERS THIS EVENING THROUGH WEDNESDAY. FOG IS ALSO EXPECTED TO BE A HAZARD AS WELL TONIGHT AND TUESDAY NIGHT. && .FIRE WEATHER... ISSUED AT 238 PM EDT MON MAY 20 2013 WARM AND FAIRLY HUMID WEATHER IS EXPECTED THROUGH WEDNESDAY. THUNDERSTORMS WILL BRING LIGHTNING AND GUSTY WINDS AT TIMES TODAY THROUGH WEDNESDAY. COOLER WEATHER WITH A DRIER AIR MASS FOR THE END OF THE WEEK THROUGH THE WEEKEND. && .HYDROLOGY... ISSUED AT 238 PM EDT MON MAY 20 2013 SOME LOCALIZED FLOODING COULD OCCUR THROUGH WEDNESDAY AS SEVERAL ROUNDS OF THUNDERSTORMS MAY BRING HEAVY RAINFALL TO SOME AREAS. PLACES THAT SEE MULTIPLE SHOWERS/THUNDERSTORMS IN QUICK SUCCESSION WOULD BE PARTICULARLY VULNERABLE TO LOCALIZED FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MACZKO SHORT TERM...MACZKO LONG TERM...MACZKO AVIATION...NJJ FIRE WEATHER...MACZKO HYDROLOGY...LAURENS MARINE...MACZKO
Hazardous weather outlook, May 20, 2:53 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 253 PM EDT MON MAY 20 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-211900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 253 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE WITH HEAVY RAINFALL IN THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AT TIMES TUESDAY THROUGH WEDNESDAY EVENING. LOCALIZED FLOODING IS ALSO POSSIBLE THROUGH WEDNESDAY EVENING. COLDER AIR WILL BRING THE POTENTIAL FOR FROST SATURDAY MORNING AND SUNDAY MORNING TO PORTIONS OF LOWER MICHIGAN...ESPECIALLY THOSE NEAR AND NORTH OF US HIGHWAY 10. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HAIL...WIND DAMAGE OR LOCALIZED FLOODING TO THE NATIONAL WEATHER SERVICE. SHARE PHOTOS WITH THE NATIONAL WEATHER SERVICE GRAND RAPIDS ON FACEBOOK AND ON TWITTER AT NWSGRANDRAPIDS. LMZ844>849-211900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 253 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL POSE HAZARDS TO MARINERS. FOG TONIGHT MAY ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AFTERNOON WILL POSE HAZARDS TO MARINERS. FOG MAY ALSO POSE A THREAT TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HAIL...WIND DAMAGE OR LOCALIZED FLOODING TO THE NATIONAL WEATHER SERVICE. SHARE PHOTOS WITH THE NATIONAL WEATHER SERVICE GRAND RAPIDS ON FACEBOOK AND ON TWITTER AT NWSGRANDRAPIDS.
In the hours before
Special weather statement, May 20, 12:32 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1232 PM EDT MON MAY 20 2013
MIZ044-050-056-057-201715-
KENT-MUSKEGON-NEWAYGO-OTTAWA-
1232 PM EDT MON MAY 20 2013
...SIGNIFICANT WEATHER ADVISORY...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
HOLTON TO FRUITPORT...MOVING NORTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REEMAN... BRUNSWICK... HESPERIA...
BRIDGETON... RAVENNA... FREMONT...
ASHLAND TWP... BAILEY... CASNOVIA...
GRANT... NEWAYGO... BROHMAN...
WHITE CLOUD... ENSLEY TWP... WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4347 8604 4359 8604 4382 8566 4381 8556
4333 8556 4296 8619 4347 8625
TIME...MOT...LOC 1631Z 231DEG 36KT 4344 8613 4312 8609
MEADESpecial weather statement, May 20, 1:15 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
115 PM EDT MON MAY 20 2013
MIZ038-039-044-045-051-201800-
LAKE-MECOSTA-MONTCALM-NEWAYGO-OSCEOLA-
115 PM EDT MON MAY 20 2013
...SIGNIFICANT WEATHER ADVISORY...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BITELY TO
NEWAYGO... MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
REED CITY... HOWARD CITY... PARIS...
BIG RAPIDS... LUTHER... HERSEY...
AMBLE... STANWOOD... MORLEY...
LEROY... GRANT TWP... COLFAX TWP...
BRISTOL... TUSTIN... CHIPPEWA LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4417 8509 4360 8508 4329 8558 4330 8570
4417 8575
TIME...MOT...LOC 1715Z 229DEG 40KT 4387 8556 4339 8556
MEADELocal storm report, May 20, 2:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
230 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 4 SSE CANNONSBURG 43.00N 85.43W
05/20/2013 M0.50 INCH KENT MI PUBLIC
THE HAIL STARTED FALLING AT 201 PM EDT.
&&
WHLocal storm report, May 20, 2:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
232 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 SE BIG RAPIDS 43.67N 85.43W
05/20/2013 M0.50 INCH MECOSTA MI PUBLIC
THE HAIL STARTED FALLING AT 201 PM EDT.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:32 PM EDT | Special Weather Statement | GRR | Newaygo | 43 min |
| May 20, 1:15 PM EDT | Special Weather Statement | GRR | Mecosta, Osceola | 45 min |
| May 20, 1:50 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 40 min |
| May 20, 2:24 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 51 min |
| May 20, 2:31 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 44 min |
| May 20, 3:24 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 51 min |
| May 20, 3:41 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 64 min |
| May 20, 4:10 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Gratiot, Isabella | 65 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 47 min |
| May 20, 5:47 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 43 min |
| May 20, 6:07 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.